Alert archive / California / Frost Advisories in 2018
Frost Advisory 8, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 28, 2018, 12:13 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 28, 2018, 10:00 PM PST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2018, 12:13 PM PST (20:13 UTC)
- In effect from
- Dec 28, 2018, 10:00 PM PST
- Expired
- Dec 30, 2018, 8:00 AM PST
- In force
- 34 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2695 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240 WWUS76 KSGX 282013 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1213 PM PST Fri Dec 28 2018 ...STRONG WINDS CONTINUE THROUGH SATURDAY MORNING... ...FROST LIKELY IN WIND-SHELTERED VALLEY AREAS... ...STRONG SANTA ANA WINDS AGAIN ON NEW YEARS DAY... .A cold low pressure system dropping into Arizona will continue gusty offshore winds over portions of SoCal through Saturday. Where the winds do not develop, clear skies and very dry air will result in frosty conditions tonight and again on Saturday night. CAZ048-290600- /O.NEW.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/ /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 1213 PM PST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect from 10 PM this evening to 8 AM PST Sunday. * Winds...Periods of north to northeast winds with gusts of 40 to 50 mph. Isolated gusts to 60 mph below the Cajon Pass. * Location...Inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Interested parties should keep abreast of the latest forecasts. For Frost... * Location...Wind-sheltered valleys and drainages * Duration...Nights and early mornings through Sunday * Temperature...Low temperatures 28 to 35 * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Outlook...The Advisory may need to be expanded to the lower deserts tomorrow night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ050-290600- /O.NEW.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 1213 PM PST Fri Dec 28 2018 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect from 10 PM this evening to 8 AM PST Sunday. * Location...Wind-sheltered valleys and drainages * Duration...Nights and early mornings through Sunday * Temperature...Low temperatures 28 to 35 * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Outlook...The Advisory may need to be expanded to the lower deserts tomorrow night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ055>057-554-290600- /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Crestline, Running Springs, and Mission Viejo 1213 PM PST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * Winds...Periods of north to northeast winds with gusts of 40 to 50 mph. Isolated gusts to 60 mph near the foothills amd through the Santa Ana Mountains. * Location...Through and below canyons and along coastal foothills * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Interested parties should keep abreast of the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 10
5 follow-up statements
813 WWUS76 KSGX 290553 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 953 PM PST Fri Dec 28 2018 ...STRONG WINDS THROUGH SATURDAY MORNING... ...FROST IN WIND-SHELTERED VALLEY AREAS... Gusty offshore winds over portions of SoCal through Saturday. Where the winds do not develop, clear skies and very dry air will result in frosty conditions tonight and again on Saturday night. CAZ048-291400- /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ /O.CON.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 953 PM PST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * Winds...Periods of north to northeast winds with gusts of 40 to 50 mph. Isolated gusts to 60 mph below the Cajon Pass. * Location...Inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Interested parties should keep abreast of the latest forecasts. For Frost... * Location...Wind-sheltered valleys and drainages * Duration...Nights and early mornings through Sunday * Temperature...Low temperatures 28 to 35 * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Outlook...The Advisory may need to be expanded to the lower deserts tomorrow night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ050-291400- /O.CON.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 953 PM PST Fri Dec 28 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * Location...Wind-sheltered valleys and drainages * Duration...Nights and early mornings through Sunday * Temperature...Low temperatures 28 to 35 * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Outlook...The Advisory may need to be expanded to the lower deserts tomorrow night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ055>057-554-291400- /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Crestline, Running Springs, and Mission Viejo 953 PM PST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * Winds...Periods of north to northeast winds with gusts of 40 to 50 mph. Isolated gusts to 60 mph near the foothills amd through the Santa Ana Mountains. * Location...Through and below canyons and along coastal foothills * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Interested parties should keep abreast of the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
660 WWUS76 KSGX 291229 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 429 AM PST Sat Dec 29 2018 CAZ048-292200- /O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 429 AM PST Sat Dec 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...North to northeast winds with occasional gusts of 40 to 50 mph. Isolated gusts to 60 mph below the Cajon Pass. * Location...Inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Keep an eye on the latest forecast for the latest! For Frost... * Location...Wind-sheltered valleys and drainages. * Duration...This morning and Sunday morning. * Temperature...Low temperatures 28 to 35. * Impacts...Sensitive outdoor plants may be killed if left uncovered. Provide shelter for your pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ050-292200- /O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 429 AM PST Sat Dec 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * Location...Wind-sheltered valleys and drainages. * Duration...This morning and Sunday morning. * Temperature...Low temperatures 28 to 35. * Impacts...Sensitive outdoor plants may be killed if left uncovered. Provide shelter for your pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ055>057-554-292200- /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Crestline, Running Springs, and Mission Viejo 429 AM PST Sat Dec 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...North to northeast winds with occasional gusts of 40 to 50 mph. Isolated gusts to 60 mph near the foothills and through the Santa Ana Mountains. * Location...Through and below canyons and along coastal foothills. * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Keep an eye on the latest forecast for the latest! PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov
578 WWUS76 KSGX 292122 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 122 PM PST Sat Dec 29 2018 CAZ048-300600- /O.CAN.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ /O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 122 PM PST Sat Dec 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Winds have fallen below Advisory criteria and will slowly decrease for the remainder of the day. For the Frost Advisory * Location...Wind-sheltered valleys and drainages. * Duration...Late tonight through Sunday morning. * Temperature...Low temperatures 28 to 35. * Impacts...Sensitive outdoor plants may be killed if left uncovered. Provide shelter for your pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ055>057-554-292230- /O.CAN.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- 122 PM PST Sat Dec 29 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Winds have fallen below Advisory criteria and will slowly decrease for the remainder of the day. && $$ CAZ050-300600- /O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 122 PM PST Sat Dec 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * Location...Wind-sheltered valleys and drainages. * Duration...Late tonight and early Sunday morning. * Temperature...Low temperatures 28 to 35. * Impacts...Sensitive outdoor plants may be killed if left uncovered. Provide shelter for your pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ 10
950 WWUS76 KSGX 301242 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 442 AM PST Sun Dec 30 2018 CAZ048-050-302045- /O.NEW.KSGX.HW.A.0005.190101T0500Z-190102T1200Z/ /O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 442 AM PST Sun Dec 30 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... The National Weather Service in San Diego has issued a High Wind Watch...which is in effect from Monday evening through late Tuesday night. For the Frost Advisory: * Location...Wind-sheltered valleys and drainages. * Duration...This morning. * Temperature...Low temperatures 28 to 35. * Impacts...Sensitive outdoor plants may be killed if left uncovered. Provide shelter for your pets and livestock. For the High Wind Watch: * Winds...Strong winds developing Monday evening and continuing through Tuesday night. Northeast winds could gust as high as 55 mph, with gusts to 75 mph in the more wind prone canyons and foothills. * Location...Strongest winds will occur below the canyons and foothills. * Impacts...High winds could cause tree damage and make driving difficult. Blowing dust will be possible and could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CAZ055>058-065-554-302045- /O.NEW.KSGX.HW.A.0005.190101T0500Z-190102T1200Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Crestline, Lake Arrowhead, Running Springs, Idyllwild-Pine Cove, and Pine Valley 442 AM PST Sun Dec 30 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... The National Weather Service in San Diego has issued a High Wind Watch...which is in effect from Monday evening through late Tuesday night. * Winds...Strong winds developing Monday evening and continuing through Tuesday night. Northeast winds could gust as high as 55 mph, with gusts to 75 mph in the more wind prone passes, canyons and foothills. * Location...Strongest winds will occur through and below the passes and canyons and along the foothills. * Impacts...High winds could cause tree damage and make driving difficult. Blowing dust will be possible and could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ jmb weather.gov
939 WWUS76 KSGX 301556 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 756 AM PST Sun Dec 30 2018 CAZ048-050-310000- /O.EXP.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ /O.CON.KSGX.HW.A.0005.190101T0500Z-190102T1200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 756 AM PST Sun Dec 30 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... * Winds...Strong winds developing Monday evening and continuing through Tuesday night. Northeast winds could gust as high as 55 mph, with gusts to 75 mph in the more wind prone canyons and foothills. * Location...Strongest winds will occur below the canyons and foothills. * Impacts...High winds could cause tree damage and make driving difficult. Blowing dust will be possible and could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CAZ055>058-065-554-310000- /O.CON.KSGX.HW.A.0005.190101T0500Z-190102T1200Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Crestline, Lake Arrowhead, Running Springs, Idyllwild-Pine Cove, and Pine Valley 756 AM PST Sun Dec 30 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... * Winds...Strong winds developing Monday evening and continuing through Tuesday night. Northeast winds could gust as high as 55 mph, with gusts to 75 mph in the more wind prone passes, canyons and foothills. * Location...Strongest winds will occur through and below the passes and canyons and along the foothills. * Impacts...High winds could cause tree damage and make driving difficult. Blowing dust will be possible and could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ 10
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 28, 8:30 AM PST, 3 hours 43 minutes earlier.
Area forecast discussion, Dec 28, 8:30 AM PST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
830 AM PST Fri Dec 28 2018
.SYNOPSIS...
High pressure building over the Great Basin will bring gusty
northeast winds to the mountains, foothills and inland valleys
today and Saturday. Frost is likely in the valleys and the lower
deserts Friday and Saturday nights. Next week another ridge of
high pressure will build over the Great Basin bringing more dry
offshore flow and gusty winds Monday and Tuesday, with milder
weather later in the week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
At 8 AM PST...Skies were crystal clear across SoCal. Surface
pressure gradients were offshore and trending offshore, supporting
gusty winds through and below canyons and passes, and even out over
the coastal plain of O.C. Peak gusts of around 50 MPH were recorded
from the NE in wind-prone areas of the Santa Ana Mts. No forecast
changes this morning.
From previous discussion...
Frost will be a concern for sheltered areas in the valleys and the
lower desert including the Coachella Valley, where frost advisories
will likely be posted later today.
A strong upper level low pressure area over Northern Arizona early
this morning will drop another shortwave over SoCal later today
keeping the brisk northerly flow and advecting cold air from N to
S across the Great Basin. Northerly winds have been gusty
overnight with the strongest gusts 36 mph at the Ontario Airport
and 53 mph at Pleasants Peak over the last two hours. Winds will
decrease this afternoon and then another surge of northerly winds
is likely tonight into Saturday morning, and thus the wind
advisory was extended through Saturday as strong wind gusts will
likely continue at times.
The coldest night will likely be tonight in the San Bernardino
County high desert and mountain areas with lows in the single
digits in the higher elevations and in the lower 20s in the high
desert. Valley and lower deserts will likely bottom out Saturday
night around freezing and will certainly need a frost advisory to
alert everyone to take care of their plants and their outdoor pets
and livestock.
Another inside slider but further inland over the 4 Corners area
slides across Monday afternoon and Tuesday and will bring another
period of potentially strong offshore winds and colder
temperatures, especially over the deserts and interior mountains,
after some moderation in temps on Sunday.
The global models agree to spread upper level ridging across the
SW mid next week which will result in a moderating trend
temperature wise and lighter winds in general. Both the GFS and EC
are also indicating the possibility of a cutoff low forming in the
tropical EastPac near 20N and 130W which could help to advect a
plume of moisture towards Baja and perhaps SoCal, that would be
late next week, beyond our forecast period, but something
interesting to watch!
&&
.AVIATION...
281615z...Coast/Valleys/Mountains...Mostly clear with unrestricted
vis through today. Areas of gusty N-NE winds, with sfc gusts 30-45
kt and STG UDDFS and LLWS near KONT, KSBD, KSNA, KRIV, and KRAL will
persist through this afternoon.
Deserts...Mostly clear with unrestricted vis through today. Areas of
gusty northwest winds up to 25 knots expected through this
afternoon.
&&
.MARINE...
North to northeast winds gusting to 25 kts near the Orange County
and northern San Diego County coast. Combined seas of 8-10 ft are
expected in this area today. A Small Craft Advisory is in effect
until 1 PM today.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 4 PM PST Saturday for Orange County Inland
Areas-Riverside County Mountains-San Bernardino County
Mountains-San Bernardino and Riverside County Valleys-The
Inland Empire-Santa Ana Mountains and Foothills.
PZ...Small Craft Advisory until 1 PM PST this afternoon for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm-Waters from San Mateo point to the Mexican Border
Extending 30 to 60 nm out including San Clemente Island.
&&
PUBLIC...10/Brotherton
AVIATION/MARINE...ConnollyNearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.